Penicillin allergy is an abnormal reaction of your immune system to the antibiotic drug penicillin. Penicillin is prescribed for treating various bacterial infections. Common signs and symptoms of penicillin allergy include hives, rash and itching. Severe reactions include anaphylaxis, a life-threatening condition that affects multiple body systems.
Penicillin allergy can be treated either by giving treatment for the present allergy symptoms by Withdrawing the drug (or) by giving Antihistamines, Corticosteroids, epinephrine injection to treat Anaphylaxis and drug desensitization that would enable to take a course of penicillin to treat an infection.
The extrapolated prevalence was found to be 1,205,414 in United Kingdom and the population esteemed used is double of 60,270,708.
Research has shown that penicillin allergies may be over-reported — a problem that can result in the use of less appropriate and more expensive antibiotic treatments. Therefore, an accurate diagnosis is needed when penicillin allergy is suspected to ensure the best treatment options in the future.